Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



About the cover: The mathematical conquest of the third dimension

Author: Benno Artmann
Journal: Bull. Amer. Math. Soc. 43 (2006), 231-234
Published electronically: March 9, 2006
MathSciNet review: 2216112
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • Benno Artmann, Euclid—the creation of mathematics, Springer-Verlag, New York, 1999. MR 1695164
  • Benno Artmann, Antike Darstellungen des Ikosaeders, Mitt. Dtsch. Math.-Ver. 13 (2005), no. 1, 46–50 (German). MR 2146260, DOI
  • Euclid, The thirteen books of Euclid’s Elements translated from the text of Heiberg. Vol. I: Introduction and Books I, II. Vol. II: Books III–IX. Vol. III: Books X–XIII and Appendix, Dover Publications, Inc., New York, 1956. Translated with introduction and commentary by Thomas L. Heath; 2nd ed. MR 0075873
  • Ian Mueller, On the notion of a mathematical starting point in Plato, Aristotle, and Euclid, Science and philosophy in classical Greece, Sources Stud. Hist. Philos. Classical Sci., vol. 2, Garland, New York, 1991, pp. 59–97. MR 1157400
  • [Plato]Plato Plato: The collected dialogues. E. Hamilton and H. Cairns, eds., Bollingen series LXXI, Princeton Univ. Press, 1989.

Additional Information

Benno Artmann
Affiliation: Mathematisches Institut, Bunsenstr. 3-5, D-37073 Goettingen, Germany

Received by editor(s): November 22, 2005
Published electronically: March 9, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.